U.S. doctors online nowAsk doctors free
A 36-year-old female asked:

Does lasix (furosemide) causes hypernatremia?

2 doctor answers2 doctors weighed in
Dr. Joshua Buckler
Cardiology 21 years experience
Yes and no: Typically Lasix (furosemide) more often can cause hyponatremia but theoretically if you did not drink any fluids and you became overly dehydrated by still taking your Lasix (furosemide) then you could develop hypernatremia.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Tony Ho
Dr. Tony Hoanswered
Internal Medicine 16 years experience
Usually, no: Lasix (furosemide) causes sodium wasting, so it classically causes a hyponatremia.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Nov 11, 2019
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.